Alert archive / Texas / Flash Flood Warnings in 2022
Flash Flood Warning 11, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Aug 25, 2022, 2:22 PM CDT for Uvalde County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2022, 2:22 PM CDT (19:22 UTC)
- Expired
- Aug 25, 2022, 5:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Uvalde County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 7.4 hours before the alert went out and 272 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1170 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 831 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
720
WGUS54 KEWX 251922
FFWEWX
TXC463-252230-
/O.NEW.KEWX.FF.W.0011.220825T1922Z-220825T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Austin/San Antonio TX
222 PM CDT Thu Aug 25 2022
The National Weather Service in Austin/San Antonio has issued a
* Flash Flood Warning for...
Southeastern Uvalde County in south central Texas...
* Until 530 PM CDT.
* At 222 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3.5 inches of
rain have fallen. Additional rainfall amounts up to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Uvalde, Uvalde Estates, U.S. Highway 90 and Farm to Market Road
140.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 2909 9950 2909 9988 2923 9988 2934 9981
2919 9953 2913 9948 2909 9944 2909 9949
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
PLATTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 25, 1:32 PM CDT, 50 minutes earlier.
Area forecast discussion, Aug 25, 1:32 PM CDT, 50 minutes before
Area Forecast Discussion...UPDATED National Weather Service Austin/San Antonio TX 132 PM CDT Thu Aug 25 2022 ...New UPDATE, AVIATION... .UPDATE... Issued at 116 PM CDT Thu Aug 25 2022 Some minor updates have been made to the inherited forecast. Based on current radar and the HRRR model, we did increase rain chance through this afternoon across the Rio Grande plains. Slow moving storms and impressive moisture per derived satellite products will lead to some locally heavy rainfall. So far, the rain has fallen over areas that have not received significant amounts recently. The southern portions of Zavala, Frio and Atascosa counties will need to be watched carefully if heavy rain moves into these areas. && .SHORT TERM... (Today through Friday) Issued at 210 AM CDT Thu Aug 25 2022 A moist airmass continues over South Central Texas with PWs ranging from 1.8 north to 2.2 south. Some redevelopment of showers and thunderstorms is expected toward morning across the Rio Grande and Winter Garden to near the San Antonio metro area where the deeper moisture resides. Locally heavy rains may be possible. A drier airmass filters over our area as the day the progresses with PWs falling to 1.5 north to 2.1 south by evening. After a period of more isolated showers and thunderstorms mid morning, sufficient moisture remains for heating to redevelop showers and isolated thunderstorms late morning through afternoon. The highest chances will be over the Rio Grande, Winter Garden to Coastal Plains where the deeper moisture resides. This area will be the most favored for locally heavy rains. With recent heavy rains there creating some saturated soils for a faster runoff, some flooding is possible there. However, cannot rule out this elsewhere due to pockets of heavy rains over the last few days. WPC has a marginal risk of excessive rainfall across all but our Central Texas counties today. Also, cannot rule out gusty winds from a strong shower or storm. With a drying airmass, showers and thunderstorms wane this evening after sunset with loss of heating. However, some showers and thunderstorms may linger over the Rio Grande and Winter Garden areas due to the deeper moisture there. On Friday, the airmass continues to dry with PWs falling to 1.4 north to 1.7 south. As a result, mainly isolated to perhaps widely scattered showers and thunderstorms are possible with heating. Cannot rule out a heavy downpour or two. High temperatures gradually creep back up each day, although remain below average. && .LONG TERM... (Friday night through Wednesday) Issued at 335 AM CDT Thu Aug 25 2022 More typical PWat values of 1.2 to 1.7 inches remains placed over South Central Texas while the pattern aloft remains only mildly stable late this week into early next week. Thus some isolated convection is possible over the weekend with otherwise seasonally hot and humid days expected through around Tuesday. Best moisture and land-sea interactions would suggest the better weekend rain chances to be in the late afternoon and over mainly the Coastal Prairies for most days. While the pattern aloft is trending slowly more stable, ridging aloft is mainly rooted over Baja CA and the Carolina Coast with a weak connection over TX by Monday. A shallow trough remains just north of the region and this will continue to reinforce onshore flow and weak instability for more continued air-mass type storms while most daily highs continue to top out in the to mid 90s early next week. Surface winds are expected to be mainly light to moderate with a few gusts to 20 mph from the early evening sea-breeze. A brief deepening of the shallow Central/Southern Plains trough is expected Tuesday and this brings two scenarios as according to the 00Z GFS/ECM. The GFS is fairly aggressive with the pattern and pinches off a cut-off low to signal high chances for rain over the area by Wednesday and good rain chances continuing into late next week. The ECM is less unstable, but did trend to a slightly wetter solution in the 00Z run. This leaves the NBM for today to reiterate daily high rain chances. However, this pattern is broad and vague, leaving much of the potential subject to mesoscale influences that could shift all the focus for rain onto a shorter period of time. Thus not knowing if and when that enhanced period is to occur we prefer to respect that we remain in a significant drought and keep knocking down the higher suggested PoPs at every opportunity. And while there is no dominating feature to affect the Gulf, it is also worth considering the possible escalating influence of tropical patterns as we will continue to work toward the climatological peak through early September. && .AVIATION... (18Z TAFS) Issued at 116 PM CDT Thu Aug 25 2022 Convection continues to develop across the Rio Grande plains early this afternoon. We opted to mention a TEMPO group for TSRA at DRT from 19-23Z based on radar trends. We can't completely rule out additional activity near DRT after 23Z and will continue to monitor. Elsewhere, coverage of convection near SAT and SSF will be low and will continue with VCSH/VCTS. We kept any mention of TSRA out of AUS as we should see a decrease in atmospheric moisture move in from the north. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 95 76 95 76 / 10 0 20 10 Austin Bergstrom Intl Airport 93 74 94 74 / 10 10 20 10 New Braunfels Muni Airport 95 73 95 74 / 20 10 20 10 Burnet Muni Airport 93 72 92 73 / 10 0 10 0 Del Rio Intl Airport 92 76 94 77 / 50 30 30 10 Georgetown Muni Airport 93 73 93 75 / 10 0 10 10 Hondo Muni Airport 91 73 94 75 / 40 10 20 10 San Marcos Muni Airport 94 73 95 73 / 20 10 20 10 La Grange - Fayette Regional 94 73 93 72 / 20 10 20 10 San Antonio Intl Airport 92 74 93 75 / 20 10 20 10 Stinson Muni Airport 93 76 95 76 / 30 10 20 10 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term...Platt Long-Term...Quigley Aviation...Platt
Hazardous weather outlook, Aug 25, 3:50 AM CDT, 10 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 350 AM CDT Thu Aug 25 2022 TXZ171>173-183>194-202>209-217>225-228-260900- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 350 AM CDT Thu Aug 25 2022 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Locally heavy rainfall and some flooding is possible across mainly the Rio Grande Plains, Winter Garden to the Coastal Plains. Gusty winds are possible with the strongest storms. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 7:31 AM CDT | Areal Flood Advisory | EWX | DeWitt | 3 hr |
| Aug 25, 9:55 AM CDT | Areal Flood Advisory | EWX | Atascosa | 3 hr |
| Aug 25, 11:28 AM CDT | Areal Flood Advisory | EWX | Atascosa, Frio | 3 hr |
| Aug 25, 1:06 PM CDT | Areal Flood Advisory | EWX | Frio, Zavala | 3 hr |
| Aug 25, 2:10 PM CDT | Areal Flood Advisory | EWX | Uvalde | 3 hr |
| Aug 25, 3:08 PM CDT | Areal Flood Advisory | EWX | Kinney, Val Verde | 3 hr |
| Aug 25, 3:24 PM CDT | Areal Flood Advisory | EWX | Uvalde | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.